MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO VALVE TECHNOLOGY 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO VALVE TECHNOLOGY 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1395108D
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refp4380 showed no similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "we were placing a triple lumen picc last week and noticed leaking around the hub/catheter right after inserting the picc into the patient.We have the sample that we can send in.The lot number is refp4380." additional info rcvd 07/20/2021 "rn placing line and noted saline bubbles at the distal hub tip while attempting to flush while inserting line.Leaking noted and picc removed and new line placed.".
 
Event or Problem Description
It was reported "we were placing a triple lumen picc last week and noticed leaking around the hub/catheter right after inserting the picc into the patient.We have the sample that we can send in.The lot number is refp4380." additional info rcvd (b)(6) 2021 "rn placing line and noted saline bubbles at the distal hub tip while attempting to flush while inserting line.Leaking noted and picc removed and new line placed.".
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however, the exact cause is unknown.One 5 fr triple lumen powerpicc provena solo catheter was returned for evaluation.A microscopic observation revealed a circumferential split across both lumens in the catheter tubing just distal to the molded joint.The edges of the split were observed to be mostly straight and even with some whitening of the catheter material at the corners.One corner of the split was observed to be slightly curved.Striations were observed on the fracture surfaces of the split, which were found to be flat and granular in texture.While the exact cause of the damage observed in the returned catheter could not be determined, possible causes include sharp instrument damage, material fatigue, and damage during handling or use.

Brand Name
POWERPICC PROVENA SOLO VALVE TECHNOLOGY 5F TL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12278535
Report Number3006260740-2021-03152
Device Sequence Number4599419
Product Code LJS
UDI-Device Identifier00801741112751
UDI-Public(01)00801741112751
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1395108D
Device Catalogue NumberS1395108D
Device Lot NumberREFP4380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;